Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 79, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 25, 1994, 2:48 PM EDT for Flagler County, Florida. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1994, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 25, 1994, 3:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 6.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 251850 RRA SVRDAB FLC035-FLZ501-251930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 248 PM EDT MON JUL 25 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 330 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...NORTHEASTERN FLAGLER COUNTY AND FOR MARINE INTERESTS ON THE COASTAL WATERS AROUND... ...MARINELAND AT 2:45 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A CLUSTER OF VERY STRONG TO SEVERE THUNDERSTORMS OVER NORTHEAST FLAGLER COUNTY. MOVEMENT WAS EAST AT 15 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. AS THE THUNDERSTOR,MS MOVE OUT OVER THE COASTAL WATERS...BOATERS IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE DANGEROUS THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:27 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 25, 2:27 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 227 PM EDT MON JUL 25 1994 TRW SPREADING ACRS FA ATTM AND A FEW BCMG STRONG. ACTVTY XTNDG BACK OVER GULF AND SCT TRW WL CONT INTO THIS EVE. LONGWV TROF OVER ERN U.S. TO DEEPEN INTO N FL THRU PD. SHRTWVS ROTATING THRU TROF AND DRYING AT MID LVLS SHLD RESULT IN SUM STRONG AFTN TRW THRU PD. MODELS TRYING TO SHIFT SFC RDG AXIS A BIT NWD THRU PD BUT APRS MOST OF FA WL RMN N OF AXIS WITH FLOW CONT SWLY AT LOW/MID LVLS..AND NWLY ALF. PW VALUES DECRSG SLGTLY THRU PD BUT WITH MOVEMT TWD E CST WL STAY ABV GUID..ESP E CST. @1...LAKE ORANGE SEMINOLE OSCEOLA @2...BREVARD INDIAN RIVER VOLUSIA @3...ST. LUCIE MARTIN OKEECHOBEE MCO BB 073/090 073/090 074 52353 DAB BB 073/090 074/090 073 52353 MLB TB 074/089 074/089 074 52463 .MLB...NONE. PG
In the hours before
Special weather statement, Jul 25, 10:58 AM EDT, 3 hours 50 minutes before
FLZ041-044>047-053-054-058-059-064-501-251630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT MON JUL 25 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... WIDESPREAD THUNDERSTORMS ARE EXPECTED TODAY...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. TWO TROUGHS IN THE UPPER ATMOSPHERE...ONE MOVING ACROSS THE NORTHEAST GULF OF MEXICO AND ANOTHER OVER THE FLORIDA KEYS...WILL PROVIDE THE IMPETUS FOR WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS EXTEND FROM FROM THE FORT MYERS AREA TO NORTH OF TAMPA THIS MORNING...AND THIS ACTIVITY IS EXPECTED TO MOVE EASTWARD OVER THE REST OF TODAY...REACHING THE AREA FROM NORTHERN VOLUSIA COUNTY SOUTHWEST TO THE DISNEY AREA AND LAKELAND BY EARLY THIS AFTERNOON AND ALONG THE COASTAL COUNTIES SOUTH OF VOLUSIA TO MARTIN COUNTY FROM MID TO LATE AFTERNOON. WHILE STRONG THUNDERSTORMS ARE POSSIBLE EVERYWHERE...THE BEST CHANCE OF STRONG TO LOCALLY SEVERE STORMS WILL BE ALONG THE EAST COAST...WHERE THUNDERSTORMS WILL MEET THE EAST COAST SEA BREEZE. THE PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE WINDS GUSTING TO 40 MPH AND SMALL HAIL...WITH ISOLATED OCCURRENCES OF WINDS GUSTING OVER 55 MPH AND LARGE HAIL. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE LIKELY TO OCCUR WITH THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...WITH LOCAL STREET FLOODING POSSIBLE. SPOTTERS ARE REQUESTED TO KEEP ABREAST OF THE LATEST& WEATHER DEVELOPMENTS AND RELAY SIGNIFICANT REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. PETERSEN
Special weather statement, Jul 25, 11:00 AM EDT, 3 hours 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-251630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT MON JUL 25 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... WIDESPREAD THUNDERSTORMS ARE EXPECTED TODAY...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. TWO TROUGHS IN THE UPPER ATMOSPHERE...ONE MOVING ACROSS THE NORTHEAST GULF OF MEXICO AND ANOTHER OVER THE FLORIDA KEYS...WILL PROVIDE THE IMPETUS FOR WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS EXTEND FROM FROM THE FORT MYERS AREA TO NORTH OF TAMPA THIS MORNING...AND THIS ACTIVITY IS EXPECTED TO MOVE EASTWARD OVER THE REST OF TODAY...REACHING THE AREA FROM NORTHERN VOLUSIA COUNTY SOUTHWEST TO THE DISNEY AREA AND LAKELAND BY EARLY THIS AFTERNOON AND ALONG THE COASTAL COUNTIES SOUTH OF VOLUSIA TO MARTIN COUNTY FROM MID TO LATE AFTERNOON. WHILE STRONG THUNDERSTORMS ARE POSSIBLE EVERYWHERE...THE BEST CHANCE OF STRONG TO LOCALLY SEVERE STORMS WILL BE ALONG THE EAST COAST...WHERE THUNDERSTORMS WILL MEET THE EAST COAST SEA BREEZE. THE PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE WINDS GUSTING TO 40 MPH AND SMALL HAIL...WITH ISOLATED OCCURRENCES OF WINDS GUSTING OVER 55 MPH AND LARGE HAIL. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE LIKELY TO OCCUR WITH THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...WITH LOCAL STREET FLOODING POSSIBLE. SPOTTERS ARE REQUESTED TO KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS AND RELAY SIGNIFICANT REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. PETERSEN
Special weather statement, Jul 25, 1:07 PM EDT, 1 hour 41 minutes before
FLZ041-044>047-053-054-058-059-064-501-251805- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 107 PM EDT MON JUL 25 1994 ...STRONG THUNDERSTORMS DEVELOPING OVER EAST CENTRAL FLORIDA... AT 105 PM...NATIONAL WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS DEVELOPING BETWEEN ASTOR PARK AND DELEON SPRINGS.. AND FROM MAITLAND TO DOWNTOWN ORLANDO AND THE DISNEY WORLD AREA. MOVEMENT WAS TO THE NORTHEAST AT 10 TO 15 MPH. DURING THE NEXT HOUR STRONG THUNDERSTORMS WILL EXTEND ACROSS THE METRO ORLANDO AREA AND MOVE TO BETWEEN BARBERVILLE AND ORANGE CITY. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. STREETS MAY FLOOD QUICKLY. OTHER THUNDERSTORMS WERE DEVELOPING CLOSE TO THE EAST COAST FROM NEW SMYRNA BEACH TO VERO BEACH. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE TOWARD THE EAST COAST AND COASTAL WATERS THROUGHOUT THE AFTERNOON. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE COASTAL WATERS...SHOULD STAY ALERT OF THE WEATHER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 25, 1:09 PM EDT, 1 hour 39 minutes before
FLZ041-044>047-053-054-058-059-064-501-251805- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 107 PM EDT MON JUL 25 1994 ...STRONG THUNDERSTORMS DEVELOPING OVER EAST CENTRAL FLORIDA... AT 105 PM...NATIONAL WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS DEVELOPING BETWEEN ASTOR PARK AND DELEON SPRINGS.. AND FROM MAITLAND TO DOWNTOWN ORLANDO AND THE DISNEY WORLD AREA. MOVEMENT WAS TO THE NORTHEAST AT 10 TO 15 MPH. DURING THE NEXT HOUR STRONG THUNDERSTORMS WILL EXTEND ACROSS THE METRO ORLANDO AREA AND MOVE TO BETWEEN BARBERVILLE AND ORANGE CITY. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. STREETS MAY FLOOD QUICKLY. OTHER THUNDERSTORMS WERE DEVELOPING CLOSE TO THE EAST COAST FROM NEW SMYRNA BEACH TO VERO BEACH. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE TOWARD THE EAST COAST AND COASTAL WATERS THROUGHOUT THE AFTERNOON. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE COASTAL WATERS...SHOULD ST(AY ALERT OF THE WEATHER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 25, 2:06 PM EDT, 42 minutes before
FLZ041-044>047-053-054-058-059-064-501-251910-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT MON JUL 25 1994
STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS EAST CENTRAL
FLORIDA...
AT 200 PM...NUMEROUS SHOWERS AND THUNDERSTORMS WERE
LOCATED FROM JUST EAST OF DAYTONA BEACH TO OSTEEN...BITHLO...ST
CLOUD...CONTINUING SOUTH TO NEAR FT DRUM. THE STRONGEST STORMS
WERE LOCATED 5 TO 10 MILES NORTH OF KENANSVILLE. THE ACTIVITY WAS
MOVING NORTHEAST 10 TO 15 MPH AND THROUGH 300 PM STRONG
THUNDERSTORMS WILL APPROACH FT DRUM...DEER PARK...AND PONCE INLET.
SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 45 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN.
ELSEWHERE...A FEW SHOWERS AND THUNDERSTORMS WERE LOCATED OVER
MOSQUITO LAGOON AND THE KENNEDY SPACE CENTER NORTHWARD TO OAK
HILL AND EDGEWATER...AS WELL AS THE AREA FROM ORLANDO TO LEESBURG.
STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.
PETERSENSpecial weather statement, Jul 25, 2:08 PM EDT, 40 minutes before
FLZ041-044>047-053-054-058-059-064-501-251910-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT MON JUL 25 1994
STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS EAST CENTRAL
FLORIDA...
AT 200 PM...NUMEROUS SHOWERS AND THUNDERSTORMS WERE
LOCATED FROM JUST EAST OF DAYTONA BEACH TO OSTEEN...BITHLO...ST
CLOUD...CONTINUING SOUTH TO NEAR FT DRUM. THE STRONGEST STORMS
WERE LOCATED 5 TO 10 MILES NORTH OF KENANSVILLE. THE ACTIVITY WAS
MOVING NORTHEAST 10 TO 15 MPH AND THROUGH 300 PM STRONG
THUNDERSTORMS WILL APPROACH FT DRUM...DEER PARK...AND PONCE INLET.
SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 45 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN.
ELSEWHERE...A FEW SHOWERS AND THUNDERSTORMS WERE LOCATED OVER
MOSQUITO LAGOON AND THE KENNEDY SPACE CENTER NORTHWARD TO OAK
HILL AND EDGEWATER...AS WELL AS THE AREA FROM ORLANDO TO LEESBURG.
STAY TUNED TO NOAA WEATHER RADIO...OR> YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.
PETERSENNearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.